Subacute Cutaneous Lupus Erythematosus Induced by Chemotherapy: Gemcitabine as a Causative Agent

    loading  Checking for direct PDF access through Ovid

Abstract

Importance

Several chemotherapeutic agents have been reported to induce subacute cutaneous lupus erythematosus (SCLE). To our knowledge, this is the first report to date of SCLE induced by monotherapeutic gemcitabine hydrochloride and includes a comprehensive review of all published cases of chemotherapeutic drug-induced SCLE.

Observations

We describe a patient who developed a SCLE–like eruption after being administered gemcitabine and discuss 16 other published cases of chemotherapeutic drug–induced SCLE.

Conclusions and Relevance

This case and a review of the literature call attention to gemcitabine and other chemotherapeutic agents that have been reported to cause drug-induced SCLE. We also discuss the clinical features of the disease.

Related Topics

    loading  Loading Related Articles